Alert archive / Ohio / River Flood Warnings in 2022
River Flood Warning 41, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at May 6, 2022, 10:28 PM EDT for Lorain County, Ohio. It took effect at May 7, 2022, 1:24 AM EDT. It was in force for 33 hr.
The area
The outline as issued.
The facts
- Issued
- May 6, 2022, 10:28 PM EDT (02:28 UTC)
- In effect from
- May 7, 2022, 1:24 AM EDT
- Expired
- May 8, 2022, 10:50 AM EDT
- In force
- 33 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lorain County, OH
The radar
The Cleveland radar (KCLE), 24 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black River at Elyria (ELRO1).
- Action stage
- 7 ft
- Minor stage
- 9.5 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04200500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
759
WGUS41 KCLE 070228
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
1028 PM EDT Fri May 6 2022
...The National Weather Service in Cleveland OH has issued a Flood
Warning for the following rivers in Ohio...
Black River At Elyria affecting Lorain County.
For the Black River...including Elyria...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued Saturday morning by 830 AM EDT.
&&
OHC093-071230-
/O.NEW.KCLE.FL.W.0041.220507T0524Z-220508T1116Z/
/ELRO1.1.ER.220507T0524Z.220507T1800Z.220508T0515Z.NO/
1028 PM EDT Fri May 6 2022
...FLOOD WARNING IN EFFECT UNTIL SUNDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Black River At Elyria.
* WHEN...Until Sunday morning.
* IMPACTS...At 11.0 feet, Flooding along the East Branch of the
Black River on Foster Road in Penfield Township.
* ADDITIONAL DETAILS...
- At 10:15 PM EDT Friday the stage was 9.0 feet.
- Forecast...The river is expected to rise above flood stage
just after midnight tonight to a crest of 10.8 feet early
tomorrow afternoon. It will then fall below flood stage early
Sunday morning.
- Flood stage is 9.5 feet.
- Flood History...This crest compares to a previous crest of
12.0 feet on 03/23/1955.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4146 8219 4148 8212 4139 8207 4127 8215
4128 8220 4140 8212
$$
265 follow-up statements
995
WGUS81 KCLE 071058
FLSCLE
Flood Statement
National Weather Service Cleveland OH
658 AM EDT Sat May 7 2022
...The Flood Warning continues for the following rivers in Ohio...
Black River At Elyria affecting Lorain County.
For the Black River...including Elyria...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this afternoon by 500 PM EDT.
&&
OHC093-072100-
/O.EXT.KCLE.FL.W.0041.000000T0000Z-220508T0430Z/
/ELRO1.1.ER.220507T0339Z.220507T1015Z.220507T2230Z.NO/
658 AM EDT Sat May 7 2022
...FLOOD WARNING NOW IN EFFECT UNTIL JUST AFTER MIDNIGHT TONIGHT...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Black River At Elyria.
* WHEN...Until just after midnight tonight.
* IMPACTS...At 11.0 feet, Flooding along the East Branch of the
Black River on Foster Road in Penfield Township.
* ADDITIONAL DETAILS...
- At 6:15 AM EDT Saturday the stage was 10.5 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 6:15 AM EDT Saturday was 10.5 feet.
- Forecast...The river is expected to fall below flood stage
this evening and continue falling to 7.5 feet early tomorrow
afternoon.
- Flood stage is 9.5 feet.
- Flood History...This crest compares to a previous crest of
12.0 feet on 03/23/1955.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4146 8219 4148 8212 4139 8207 4127 8215
4128 8220 4140 8212
$$
Griffin723
WGUS81 KCLE 071749
FLSCLE
Flood Statement
National Weather Service Cleveland OH
149 PM EDT Sat May 7 2022
...The Flood Warning is extended for the following rivers in Ohio...
Portage River At Woodville affecting Sandusky and Wood Counties.
Black River At Elyria affecting Lorain County.
Killbuck Creek Near Killbuck affecting Holmes and Wayne Counties.
For the Portage River...including Woodville...Minor flooding is
forecast.
For the Black River...including Elyria...Minor flooding is forecast.
For the Killbuck Creek...including Killbuck...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this evening by 1145 PM EDT.
&&
OHC093-080400-
/O.EXT.KCLE.FL.W.0041.000000T0000Z-220508T1500Z/
/ELRO1.1.ER.220507T0339Z.220507T1715Z.220508T0900Z.NO/
149 PM EDT Sat May 7 2022
...FLOOD WARNING NOW IN EFFECT UNTIL LATE TOMORROW MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Black River At Elyria.
* WHEN...Until late tomorrow morning.
* IMPACTS...At 11.0 feet, Flooding along the East Branch of the
Black River on Foster Road in Penfield Township.
* ADDITIONAL DETAILS...
- At 1:15 PM EDT Saturday the stage was 10.9 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 1:15 PM EDT Saturday was 10.9 feet.
- Forecast...The river is expected to rise to a crest of 10.9
feet this afternoon. It will then fall below flood stage late
tonight.
- Flood stage is 9.5 feet.
- Flood History...This crest compares to a previous crest of
12.0 feet on 03/23/1955.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4146 8219 4148 8212 4139 8207 4127 8215
4128 8220 4140 8212
$$
OHC143-173-080400-
/O.EXT.KCLE.FL.W.0040.000000T0000Z-220508T1200Z/
/WDVO1.1.ER.220507T0347Z.220507T1800Z.220508T0600Z.NO/
149 PM EDT Sat May 7 2022
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Portage River At Woodville.
* WHEN...Until tomorrow morning.
* IMPACTS...At 10.5 feet, Water is encroaching on State Route 105 in
Sandusky County northeast of U.S. 23. Water is in the backyard of
residents on Bierley, Bridge, and Water Streets in Pemberville.
* ADDITIONAL DETAILS...
- At 1:30 PM EDT Saturday the stage was 9.7 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 1:30 PM EDT Saturday was 9.7 feet.
- Forecast...The river is expected to rise to a crest of 9.8
feet this afternoon. It will then fall below flood stage just
after midnight tonight.
- Flood stage is 9.0 feet.
- Flood History...This crest compares to a previous crest of
9.8 feet on 04/19/1940.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4136 8354 4148 8334 4143 8334 4135 8349
$$
OHC075-169-080400-
/O.EXT.KCLE.FL.W.0042.220507T2141Z-220508T2100Z/
/KILO1.1.ER.220507T2141Z.220508T0000Z.220508T1500Z.NO/
149 PM EDT Sat May 7 2022
...FLOOD WARNING NOW IN EFFECT FROM THIS AFTERNOON TO TOMORROW
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Killbuck Creek Near Killbuck.
* WHEN...From this afternoon to tomorrow afternoon.
* IMPACTS...At 15.0 feet, Several low lying roads in Holmes County
including Township Roads 91 and 92, and County Roads 621 and 622
are flooded.
* ADDITIONAL DETAILS...
- At 1:00 PM EDT Saturday the stage was 14.8 feet.
- Forecast...The river is expected to rise above flood stage
late this afternoon to a crest of 15.1 feet this evening. It
will then fall below flood stage late tomorrow morning.
- Flood stage is 15.0 feet.
- Flood History...This crest compares to a previous crest of
16.0 feet on 07/15/2006.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
4045 8202 4067 8202
$$
Lombardy918
WGUS81 KCLE 080044
FLSCLE
Flood Statement
National Weather Service Cleveland OH
844 PM EDT Sat May 7 2022
...The Flood Warning continues for the following rivers in Ohio...
Black River At Elyria affecting Lorain County.
For the Black River...including Elyria...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued Sunday morning by 645 AM EDT.
&&
OHC093-081045-
/O.CON.KCLE.FL.W.0041.000000T0000Z-220508T1500Z/
/ELRO1.1.ER.220507T0339Z.220508T0015Z.220508T0900Z.NO/
844 PM EDT Sat May 7 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE TOMORROW MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Black River At Elyria.
* WHEN...Until late tomorrow morning.
* IMPACTS...At 11.0 feet, Flooding along the East Branch of the
Black River on Foster Road in Penfield Township.
* ADDITIONAL DETAILS...
- At 8:15 PM EDT Saturday the stage was 11.1 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:15 PM EDT Saturday was 11.1 feet.
- Forecast...The river is expected to fall below flood stage
late tonight and continue falling to 7.5 feet Monday morning.
- Flood stage is 9.5 feet.
- Flood History...This crest compares to a previous crest of
12.0 feet on 03/23/1955.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4146 8219 4148 8212 4139 8207 4127 8215
4128 8220 4140 8212
$$
26159
WGUS81 KCLE 081039
FLSCLE
Flood Statement
National Weather Service Cleveland OH
639 AM EDT Sun May 8 2022
...The Flood Warning continues for the following rivers in Ohio...
Black River At Elyria affecting Lorain County.
For the Black River...including Elyria...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this morning by 1100 AM EDT.
&&
OHC093-081500-
/O.CON.KCLE.FL.W.0041.000000T0000Z-220508T1500Z/
/ELRO1.1.ER.220507T0339Z.220508T0600Z.220508T2040Z.NO/
639 AM EDT Sun May 8 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE THIS MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Black River At Elyria.
* WHEN...Until late this morning.
* IMPACTS...At 11.0 feet, Flooding along the East Branch of the
Black River on Foster Road in Penfield Township.
* ADDITIONAL DETAILS...
- At 6:15 AM EDT Sunday the stage was 10.9 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 6:15 AM EDT Sunday was 11.3 feet.
- Forecast...The river is expected to rise to a crest of 10.9
feet this morning. It will then fall below flood stage late
this afternoon.
- Flood stage is 9.5 feet.
- Flood History...This crest compares to a previous crest of
12.0 feet on 03/23/1955.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4146 8219 4148 8212 4139 8207 4127 8215
4128 8220 4140 8212
$$
Griffin802
WGUS81 KCLE 081450
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1050 AM EDT Sun May 8 2022
...The Flood Warning is extended for the following rivers in Ohio...
Killbuck Creek Near Killbuck affecting Holmes and Wayne Counties.
...The Flood Warning is cancelled for the following rivers in Ohio...
Black River At Elyria affecting Lorain County.
For the Killbuck Creek...including Killbuck...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this afternoon by 1200 PM EDT.
&&
OHC093-081600-
/O.CAN.KCLE.FL.W.0041.000000T0000Z-220508T1450Z/
/ELRO1.1.ER.220507T0339Z.220508T0600Z.220508T1353Z.NO/
1050 AM EDT Sun May 8 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Black River At Elyria.
* ADDITIONAL DETAILS...
- At 10:15 AM EDT Sunday the stage was 9.3 feet.
- Forecast...The river is expected to fall to 5.5 feet tomorrow
evening.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4146 8219 4148 8212 4139 8207 4127 8215
4128 8220 4140 8212
$$
OHC075-169-090100-
/O.EXT.KCLE.FL.W.0042.000000T0000Z-220509T0600Z/
/KILO1.1.ER.220507T1937Z.220508T0745Z.220509T0000Z.NO/
1050 AM EDT Sun May 8 2022
...FLOOD WARNING NOW IN EFFECT UNTIL JUST AFTER MIDNIGHT TONIGHT...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Killbuck Creek Near Killbuck.
* WHEN...Until just after midnight tonight.
* IMPACTS...At 15.0 feet, Several low lying roads in Holmes County
including Township Roads 91 and 92, and County Roads 621 and 622
are flooded.
* ADDITIONAL DETAILS...
- At 10:00 AM EDT Sunday the stage was 15.2 feet.
- Forecast...The river is expected to fall below flood stage
this evening and continue falling to 10.7 feet by Friday
morning.
- Flood stage is 15.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
4045 8202 4067 8202
$$
MitchellWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at May 6, 10:05 PM EDT, 23 minutes earlier.
Area forecast discussion, May 6, 10:05 PM EDT, 23 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
1005 PM EDT Fri May 6 2022
.SYNOPSIS...
Occluded low pressure over the Ohio Valley will move east
towards the mid-Atlantic coast this evening through Saturday.
High pressure ridging will build into the Great Lakes region on
Sunday and into the eastern United States on Monday, remaining
there through the rest of the week.
&&
.NEAR TERM /THROUGH SATURDAY NIGHT/...
Update: Again freshened the near term POPs, QPF, and temps
based on current conditions and by blending in the best-
performing short-range models with the forecast through the rest
of tonight. This again resulted in no wholesale changes to the
forecast. Steadiest rain this evening has been with a nearly
stationary area of lower-level convergence extending from
Richland/Ashland Counties towards Sandusky and Toledo...this
appears to be gradually becoming less organized, with rain
filling in farther east now.
Still watching a few river points for potential to touch minor
flooding later tonight into Saturday. Warning has been issued
for the Portage River at Waterville. Otherwise, the Killbuck
Creek at Killbuck is forecast to eek into minor flood stage
Saturday morning. We will continue to watch that rise through
the night and issue a warning if confidence in reaching flood
stage becomes sufficient. We continue to watch several other
river points...the Huron River at Milan, Black River at Elyria,
Eagle Creek at Phalanx Station and Black Fork Mohican at
Loudonville are all in/forecast to get into Action Stage, and
one or two of these may also try getting into Minor Flood Stage
later tonight into Saturday. Otherwise, probably a fair amount
of nuisance standing water/ponding from the Sandusky area down
towards Mansfield and Ashland where the steadiest rain has been
this evening...if rain ramps back up enough in the Akron,
Canton, Ravenna and Warren/Youngstown area later tonight into
early Saturday some nuisance ponding may occur there as well.
We continue to watch winds along the western lakeshore and in
the islands, but currently they're behaving quite well and no
changes were made to the going wind forecast. Still, a few gusts
to near 45 MPH may occur on the islands and right along the
lakeshore in parts of Ottawa, Erie, and perhaps Lorain Counties
overnight tonight. Other item of interest, mainly in Ottawa,
Sandusky, and Erie Counties, will be water levels on the lake
tonight. After peaking earlier today water levels have dropped
half a foot or so through the afternoon evening. Likely will be
another slosh back west late this evening into the overnight
with near-gales out of the northeast on the lake. Will be close
to causing at least some minor issues in typical spots for a
time overnight. Will monitor trends and may need to issue an SPS
for that.
Previous Discussion: Radar and gauge QPE show widespread
accumulation of 0.5-1"+ with the greatest accumulation of
1-1.25" from Marion to Canton and points south, with isolated
higher amounts across parts of central Ohio (through 19Z).
The vertically stacked low pressure system located over southern
Indiana will continue to moved eastward across the Ohio Valley
this evening and to the mid-Atlantic region tonight. The TROWAL
associated with this system will continue to fuel moisture into
an area of significant lift produced by the deformation zone.
While radar shows a lull in rain showers right now,
redevelopment of widespread rain is expected after 00Z across
the area in response to these synoptic features and lasting
through about 12Z before diminishing from west to east through
the day Saturday. Additional QPF of 0.3-0.8" is expected across
the area though lower amounts likely for northwest Ohio and
higher amounts of 1"+ may be possible for parts of central to
east-central Ohio. Localized areal and river flooding may be
possible for areas that receive the 1"+ of additional rain.
River ensemble forecasts via the GEFS and NAEFS suggest KILO1 is
likely to reach minor flooding but will wait for more QPE and
see how the river responds before issuing a river flood warning.
PHAO1 will also be a site to watch for river flooding.
By Saturday afternoon, much of the area will be left with light
rain showers, or even sprinkles/drizzle as the moisture depth
becomes increasingly shallow. Dry air sharply intrudes from the
northwest, eroding away at remaining showers and cloud cover
Saturday evening through Saturday night, with mostly clear skies
actually expected by late Saturday night.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
Sunday will be the start of the long advertised pattern change. The
mid/upper closed low will stall offshore of the Mid Atlantic coast
through the day while mid/upper longwave troughing remains from the
eastern Great Lakes down the east coast. As this occurs, upstream
mid/upper ridging will build across the Midwest and western Great
Lakes in response to a deepening longwave trough over the western
CONUS. The axis of the upper ridge will remain just to our west on
Sunday, with strong 1028 mb surface high pressure over Quebec
keeping light E to NE low-level flow across the area. This will lead
to mostly sunny and dry conditions, but continued below normal high
temps in the low/mid 60s.
Sunday night through Monday night, the big western CONUS mid/upper
longwave trough will further deepen allowing the mid/upper ridge
axis to sharpen and strengthen across the Plains and Midwest,
folding over into the Great Lakes and Ohio Valley. At the same time,
the old upper low remains cut off and quasi-stationary offshore of
the Mid Atlantic. This will be a classic, highly amplified Omega
Block pattern which will be very slow to move through next week and
beyond. Our region will be on the eastern periphery of the mid/upper
ridge with surface high pressure over far eastern Canada providing
dry and mostly sunny conditions. The warmest 850 mb temps will surge
into the middle and upper Mississippi Valley, but even northern Ohio
reaches 12-14 C 850 mb temps by Monday night. This will lead to
highs Monday warming into the low/mid 70s, and continued to go a
couple degrees above blended guidance. Lows in the low/upper 40s
Sunday night will modify into the mid 40s/low 50s Monday night.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
The large mid/upper ridge will remain strong and centered over the
Plains and Midwest Tuesday through Thursday as strong troughing
remains entrenched over the West, reinforced by several shortwaves.
Guidance is coming into better agreement that the closed mid/upper
low offshore of the Mid Atlantic early in the week will sink toward
Florida and the SE CONUS during the second half of the week before
starting to retrograde toward the southern Appalachians by Friday.
The end result is warm and dry weather for our region nearly all
week, with temps gradually warming each day. Temps averaging about
10 degrees above normal Tuesday will be closer to 15 degrees above
normal by Thursday and Friday with lots of sunshine continuing. The
weak pressure gradient will allow for the development of afternoon
lake breezes each day, so kept slightly cooler conditions along the
lakeshore, but overall went a few degrees above blended guidance for
highs each day. Did introduce slight chance PoPs for isolated
showers/storms from about Mt. Vernon and points SE by Friday
afternoon as moisture advection tied to the retrograding cut off low
begin to increase, but nothing widespread or long-lived is
expected.
&&
.AVIATION /00Z Saturday THROUGH Wednesday/...
Persistent IFR continues for FDY, MFD, and CAK. CLE and YNG have
been bouncing between IFR and MVFR, with lower ceilings and
visibilities under rain occasionally touching IFR...otherwise,
MVFR has been the rule at those two so far this evening. TOL
and ERI have been VFR for much of the late afternoon and early
evening.
Generally will be little change tonight with drier air
advecting in from the northeast trying to keep TOL and ERI
VFR...TOL has the best chance to slip to MVFR for a time this
evening if steadier rain spreads in.
FDY, MFD and CAK will likely stay IFR through the evening and in
some cases through the whole night...FDY should improve later
tonight into Saturday as drier air works in, though MFD and CAK
will likely stay IFR into early Saturday and then gradually
improve later in the morning and through the afternoon,
eventually getting to VFR by later afternoon or early evening.
Either could touch LIFR ceilings in steadier rain tonight, but
not enough confidence to give prevailing ceilings that low at
either. With areas of rain continuing, expect the ceilings to
only climb gradually on Saturday, especially at CAK.
Kept YNG MVFR through the night, but potential does exist for a
period of IFR ceilings if steadier rain can develop for a time
later this evening into the overnight. Gradual improvement
through the day Saturday, likely going VFR by late afternoon or
early evening. CLE in a similar boat as YNG...likely MVFR most
of tonight, but with a period of IFR not ruled out under
steadier rain if it develops over the terminal at some point
over the next several hours. Drier air working in from north to
south should cause gradual improvement later tonight into
Saturday morning, back to VFR at some point Saturday morning.
Generally went with a mix of HRRR forecast soundings and GLAMP
guidance for specifics at each TAF site...both initializing
fairly well, though the HRRR may be a bit too optimistic with
ceilings while LAMP may be a bit pessimistic with ceilings and
visibility at times. Either way, a blend of the two seemed
reasonable.
Northeast flow continues through the TAF period at 10-20 knots,
strongest at TOL, FDY, CLE and ERI. Winds gradually subside
Saturday afternoon and evening. Gusts to 25-30 knots possible at
times tonight into Saturday morning at TOL, FDY, CLE, and
ERI...otherwise, gusts generally 20 to perhaps 25 knots at
times. Gusts gradually come down Saturday afternoon as well. GLAMP wind gusts
appear a bit too strong tonight into Saturday outside of perhaps
TOL, CLE and ERI.
Outlook...VFR is expected through Wednesday.
&&
.MARINE...
NE winds of 20-30 knots occasionally gusting to 35 knots will
continue on the lake through Saturday morning. This will generate 8-
9 foot waves across the entire lake with 9-10 foot waves possible in
the western basin. Water levels reached 65 inches at Toledo early
this afternoon, but these levels have since fallen to just below 59
inches above low water datum. Another rise in levels is expected
tonight into Saturday morning, and levels of 67-70 inches are
possible at times. Held off on a lakeshore flood warning since we
remain below the 72 inch criteria, and lake levels are lower than
the past few years, but localized areas between Toledo and Port
Clinton could see some nearshore impacts by tonight given the long
duration of these NE winds down the long fetch of the lake. NE winds
will decrease to 15-25 knots Saturday afternoon with waves falling
to 4 to 6 feet (highest in the western and central basins), then
winds and waves will finally diminish to 10-15 knots and 2-3 feet
respectively by late Saturday night. The Small Craft Advisories
still look good to expire at 03Z Sunday for Conneaut to Ripley and
at 06Z Sunday farther west across the rest of the nearshore waters.
NE winds increase a bit again to 15-20 knots Sunday with 2-4 foot
waves, but quiet conditions are otherwise expected Sunday night
through Wednesday as a large ridge of high pressure builds across
the lake with generally ENE winds of 10-15 knots during the day and
ESE winds of 5-10 knots at night.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 2 AM EDT Sunday for LEZ142>148.
Small Craft Advisory until 11 PM EDT Saturday for LEZ149.
&&
SYNOPSIS...Saunders
NEAR TERM...Saunders/Sullivan
SHORT TERM...Garuckas
LONG TERM...Garuckas
AVIATION...Sullivan
MARINE...GaruckasHazardous weather outlook, May 6, 1:47 PM EDT, 8 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 147 PM EDT Fri May 6 2022 OHZ003-007-009-071800- Lucas-Ottawa-Erie- 147 PM EDT Fri May 6 2022 This Hazardous Weather Outlook is for north central Ohio and northwest Ohio. .DAY ONE...This afternoon and tonight. East-northeast winds of 20 to 30 knots are expected on Lake Erie today and tonight which will result in rising water levels in the western basin of Lake Erie. This could result in minor flooding to some lakeshore communities. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. East-northeast winds of 20 to 30 knots will continue through early Saturday, which would result in water levels continuing to remain high, which could result in continued lakeshore flooding through Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ010-011-013-014-020>023-029>033-038-047-PAZ003-071800- Lorain-Cuyahoga-Geauga-Ashtabula Inland-Medina-Summit-Portage- Trumbull-Richland-Ashland-Wayne-Stark-Mahoning-Holmes-Knox-Crawford- 147 PM EDT Fri May 6 2022 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Rainfall amounts of 0.5 to 1 inch of rain has resulted in wet soil conditions. An additional 0.5 to 1.25 inch is expected this afternoon through tonight, which could result in localized areal flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-OHZ006-008-012-017>019-027-028-036-037-089- PAZ001-002-071800- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Wood-Sandusky-Lake-Hancock-Seneca-Huron-Wyandot- Crawford-Marion-Morrow-Ashtabula Lakeshore-Northern Erie- Southern Erie- 147 PM EDT Fri May 6 2022 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 9:19 PM EDT | River Flood Warning | CLE | Sandusky, Wood | 24 hr |
| May 6, 11:22 PM EDT | Areal Flood Advisory | CLE | Lorain, Medina | 8 hr |
| May 7, 11:21 AM EDT | River Flood Warning | CLE | Holmes, Wayne | 33 hr |
Nearby
River Flood Warnings in Ohio, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.